Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 143, NWS St. Louis, MO

June 8, 2007Brown County, Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2007, 12:03 AM CDT for Brown County, Pike County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 12:03 AM CDT (05:03 UTC)
Expired
Jun 8, 2007, 12:30 AM CDT
In force
27 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Brown County, IL, Pike County, IL

The radar

The Lincoln radar (KILX), 129 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 8:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1378 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.3
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 080504
SVRLSX
ILC009-149-080530-
/O.NEW.KLSX.SV.W.0143.070608T0503Z-070608T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL ILLINOIS
  NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1230 AM CDT

* AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF 
  BUCKHORN TO 8 MILES SOUTHWEST OF BUCKHORN TO 15 MILES WEST OF
  PITTSFIELD...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING...
  PITTSFIELD...
  GRIGGSVILLE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4010 9092 3982 9092 3960 9099 3959 9068
      3993 9055 4010 9072

$$

BYRD
2 follow-up statements
000 
WWUS53 KLSX 080519
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 AM CDT FRI JUN 8 2007

ILC009-149-080530-
/O.CON.KLSX.SV.W.0143.000000T0000Z-070608T0530Z/
PIKE IL-BROWN IL-
1219 AM CDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR BROWN AND NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...

AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MOUNT
STERLING TO GRIGGSVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF RUSHVILLE TO 9 MILES NORTH OF PITTSFIELD...MOVING
NORTHEAST AT 55 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...COOPERTOWN
AND CHAMBERSBURG.

LAT...LON 4010 9092 3985 9092 3960 9099 3959 9068
      3993 9055 4010 9072

$$

TES
000 
WWUS53 KLSX 080532
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 AM CDT FRI JUN 8 2007

ILC009-149-080542-
/O.EXP.KLSX.SV.W.0143.000000T0000Z-070608T0530Z/
PIKE IL-BROWN IL-
1232 AM CDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR BROWN AND NORTHEASTERN PIKE
COUNTIES IN WEST CENTRAL ILLINOIS EXPIRES AT 1230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 4 AM CDT.

LAT...LON 4010 9092 3985 9092 3960 9099 3959 9068
      3993 9055 4010 9072

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:53 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 7, 11:53 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 PM CDT THU JUN 7 2007

.DISCUSSION...
NOT MUCH CHANGE TO PREVIOUS THINKING. GRADIENT WINDS ARE RUNNING
CLOSE TO ADVISORY CRITERIA...AND SHOULD CONTINUE TO BE AT OR CLOSE
TO ADVISORY CRITERIA THROUGH 7 PM. THE PRESSURE GRADIENT WILL STAY
TIGHT AHEAD OF THE FRONT TONIGHT...BUT FORECAST SOUNDINGS DO SHOW
ENOUGH DECREASE IN MOMENTUM TRANSFER SO THAT WINDS WILL BE BELOW
CRITERIA AT OR SHORTLY AFTER CURRENTLY SCHEDULED ENDING TIME.

TIMING OF THE EXPECTED SEVERE WEATHER STILL LOOKS ON TARGET.
THERE WAS ONE ELEVATED THUNDERSTORM THAT DEVELOPED EARLIER THIS
MORNING OVR CNTRL MO...BUT IT SOON DIED OUT AS IT MOVED INTO MORE
STABLE AIR. 700MB TEMPERATURES OF +12 AND +13 SEEN ON THE 12Z
SOUNDINGS ARE PRETTY WARM WHICH SHOULD SUPPRESS TSRA DEVELOPMENT
THIS AFTERNOON. SUSTAINED LARGE SCALE LIFT CAUSED BY THE TROUGH
WILL HELP BREAK DOWN THIS WARM LAYER ALLOWING FOR SURFACE BASED
CONVECTION TO DEVELOP OVER THE FAR NWRN AND NRN COUNTIES AFT 21Z.
BEST CHANCE OF TSRA/SEVERE WEATHER BASED ON FORCING AND
INSTABILITY IS OVER CNTRL AND NERN MO/W CNTRL IL THIS EVENING INTO
THE OVERNIGHT HOURS...AND OVERNIGHT GENERALLY ALONG AND SOUTHEAST
OF I-44 IN MO/I-55 IN IL. SHEAR VS. FORCING SUGGEST THERE IS THE
POTENTIAL FOR A LINE TO DEVELOP ALONG THE FRONT...WITH EMBEDDED
SUPERCELLS GIVEN THE 45-65KT DEEP LAYER SHEAR WITH ACCOMPANYING
TORNADO THREAT (SEE LATEST SPC SWODY1). FREEZING LEVELS ARE ALSO
EXPECTED TO LOWER INCREASING THE THREAT FOR LARGE HAIL.

FRONT CONTINUES TO MOVE SOUTH TOMORROW MORNING WITH COOLER AND
DRIER CONDITIONS EXPECTED FOR FRIDAY NIGHT AND SATURDAY.

NO CHANGES MADE TO THE EXTENDED AS SUMMER LIKE PATTERN LOOKS TO
ESTABLISH ITSELF ACROSS THE MIDWEST WITH HIGH TEMPERATURES IN THE
MID TO UPPER 80S AND LOWS IN THE 60S. CONVECTION SHOULD BE
DIURNALLY DRIVEN AND ENHANCED BY SHORTWAVES.

BRITT/CVKING

&&

.AVIATION...
FOR THE 06Z TAFS...THINGS HAVE COME INTO SHAPE MORE AS FAR AS TSRA
TIMING INTO THE TAF SITES SINCE THE 00Z ISSUANCE. TWO GROUPS OF
SVR STORMS...WITH NRN GROUP ON ITS WAY OUT AND WILL NOT BOTHER TO
INCLUDE WITHIN KCOU AND KUIN TAFS. HOWEVER...HAVE ADDED AN HOUR OF
TSRA MENTION FOR KCOU AND KUIN TAFS FOR NEW NON-SVR TSRA THAT HAS
DEVELOPED ALONG THE CDFNT PROPER...WHICH HAS CAUGHT UP TO AND
EFFECTIVELY REPLACED THE DRY LINE. THE SRN GROUP OF SVR STORMS IS
MOVING ACROSS SWRN MO AND WILL CONTINUE TO MOV ENEWD...WITH THE
NRN EDGE OF THIS GROUP POSSIBLY THREATENING THE KSTL/KSUS
TERMINALS AT 09Z OR LATER. CDFNT WILL EVENTUALLY SHUFFLE THIS
ACTIVITY OUT OF ALL TAF SITES BY 11/12Z. POSSIBLE MVFR CIGS IN
KSTL/KSUS DUE TO LATE NIGHT TIMING OF FROPA...AND AREA OF LOWER
CLOUDS ADVECTING SEWD OUT OF THE MID MO VALLEY EXPECTED TO BRIEFLY
IMPACT THE KUIN TERMINAL LATE TONIGHT AS WELL. LOOK FOR ONLY A
FEW CU CLOUDS EXPECTED FOR THE DAY ON FRIDAY. OTHERWISE...S-SW SFC
WNDS OF 10-15KTS SUSTAINED WITH FROPA AT THE TAF SITES BETWEEN
08Z-11Z. VEERING NWLY WINDS WILL CONTINUE ON FRIDAY BETWEEN
10-15KTS BEFORE BECOMING LIGHT NLY FRIDAY EVENING AS HI PRES
BUILDS IN.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 7, 9:58 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT THU JUN 7 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
958 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS
OF CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF THE FORECAST AREA TONIGHT. SOME OF THESE THUNDERSTORMS
WILL LIKELY BE SEVERE AND CAPABLE OF PRODUCING WINDS IN EXCESS OF
60 MPH AND GOLF BALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS FRIDAY MORNING. SOME OF THESE
THUNDERSTORMS MAY REACH SEVERE LIMITS BEFORE THE COLD FRONT AND
THUNDERSTORMS MOVE SOUTH OF THE FORECAST AREA.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

In the hours before

Local storm report, Jun 7, 10:50 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             2 N LIBERTY             39.91N 91.11W
06/07/2007  E0.75 INCH       ADAMS              IL   TRAINED SPOTTER

&&

TILLY
Local storm report, Jun 7, 11:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     QUINCY                  39.93N 91.39W
06/07/2007                   ADAMS              IL   EMERGENCY MNGR

            CAR BLOWN OFF THE ROAD NEAR EASTERN CITY LIMITS.

&&

TILLY
Local storm report, Jun 7, 11:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             1 N PALMYRA             39.81N 91.52W
06/07/2007  E1.00 INCH       MARION             MO   LAW ENFORCEMENT

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:22 PM CDTSevere Thunderstorm WarningLSXAdams38 min
Jun 7, 10:49 PM CDTSevere Thunderstorm WarningLSXBrown29 min
Jun 7, 11:29 PM CDTSevere Thunderstorm WarningLSXAdams, Pike46 min
Jun 7, 11:44 PM CDTTornado WarningLSXAdams31 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.